The Ramanujan Journal

, Volume 48, Issue 1, pp 33–46 | Cite as

On a result of Fel’dman on linear forms in the values of some E-functions

  • Keijo VäänänenEmail author


We shall consider a result of Fel’dman, where a sharp Baker-type lower bound is obtained for linear forms in the values of some E-functions. Fel’dman’s proof is based on an explicit construction of Padé approximations of the first kind for these functions. In the present paper, we introduce Padé approximations of the second kind for the same functions and use these to obtain a slightly improved version of Fel’dman’s result.


Linear form E-function Baker-type lower bound 

Mathematics Subject Classification

Primary 11J13 Secondary 11J72 


  1. 1.
    Baker, A.: On some Diophantine inequalities involving the exponential function. Can. J. Math. 17, 616–626 (1965)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bundschuh, P.: Einführung in die Zahlentheorie, 4th edn. Springer-Lehrbuch . Springer, Berlin (1998)Google Scholar
  3. 3.
    Ernvall-Hytönen, A.-M., Leppälä, K., Matala-aho, T.: An explicit Baker-type lower bound of exponential values. Proc. R. Soc. Edinb. Sect. A 145, 1153–1181 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Fel’dman, N.I.: Lower estimates for some linear forms, Vestnik Moscov. Univ. Ser. I Mat. Meh. 22(2), 63–72 (1967)MathSciNetGoogle Scholar
  5. 5.
    Leinonen, L.: A Baker-type linear independence measure for the values of generalized Heine series. J. Algebra Number Theory Acad. 4, 49–75 (2014)Google Scholar
  6. 6.
    Mahler, K.: On a paper by A. Baker on the approximation of rational powers of e. Acta Arith. 27, 61–87 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Mahler, K.: Lectures on Transcendental Numbers, vol. 546. Lecture Notes in Mathematics. Springer, Berlin (1976)Google Scholar
  8. 8.
    Makarov, J.N.: On the estimate of the measure of linear independence for the values of E-functions, Vestnik Moscov. Univ. Ser. I Mat. Meh. 33(2), 3–12 (1978)Google Scholar
  9. 9.
    Matala-aho, T.: On Baker type lower bounds for linear forms. Acta Arith. 172(4), 305–323 (2016)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Sankilampi, O.: On the linear independence measures of the values of some q-hypergeometric and hypergeometric functions and some applications, PhD Thesis, University of Oulu (2006)Google Scholar
  11. 11.
    Sorokin, V.N.: On the irrationality of the values of hypergeometric functions. Sb. Math. 55, 243–257 (1986)CrossRefzbMATHGoogle Scholar
  12. 12.
    Väänänen, K.: On linear forms of a certain class of G-functions and p-adic G-functions. Acta Arith. 36, 273–295 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Väänänen, K., Zudilin, W.: Baker-type estimates for linear forms in the values of q-series. Can. Math. Bull. 48, 147–160 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Zudilin, W.: Lower bounds for polynomials in the values of certain entire functions. Sb. Math. 187, 1791–1818 (1996)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2017

Authors and Affiliations

  1. 1.Department of Mathematical SciencesUniversity of OuluOuluFinland

Personalised recommendations